Tooth Sensitivity & Jaw Pain pre/post filling


Joined
Aug 5, 2016
Messages
1
During a recent dental cleaning, two cavities were discovered, one on top and bottom left side. Since I had been experiencing some jaw pain and sensitivity, this was not surprising and the cavities were filled this past Saturday. No pain during procedure or the day of; however the next day, I started feeling vague pain and mild sensitivity. I waited a few days but since the pain worsened, I returned to the dentist yesterday. He checked the bite, probed, and took x-rays and did not see anything concerning. He suggested warm compresses and ibuprofen. The pain continues and actually the tooth sensitivity has worsened considerably over the last day or so. Ibuprofen does help a bit but the fact that nothing is getting better is my main concern. I should add that another concern (and one that may be a factor here) is that I grind my teeth. During the cleaning, I was instructed to purchase a mouth guard at a sporting goods store to get an idea of the degree to which I grind. I have not done this yet, mainly because I'm concerned with my current issue whatever it may be. Actually, I should add: The pain alternates between pain from the tooth (particularly when liquids touch) to a dull lower jaw pain to odd instances of pain in the cheek and head (perhaps tension headaches). It is not always present but more there than not
Thanks for reading. Any suggestions, experience, ideas?
Matt
 
Ad

Advertisements

Joined
Jun 27, 2016
Messages
96
Look into the composite curing process. If the composite is unevenly cured, flux will cause pain in the tooth. The best provider I've had ran their UV light gun (cures the composite) through two cycles on each composite. The worst ran it for less than one cycle, and the composite fell out that night. If you look at manufacturer differences between the UV light guns, you can see certain models penetrate UV light deeper than others. Skill of the practicioner is a variable here too. Of course, the source of your pain may be something other than flux in the composite. Take a look at it and make sure the composite had not fallen out.

Also, teeth grinding is a common medication side effect (taking any stimulants or antidepressants?). I suggest you treat your neurological deviancy/symptoms (as labeled by a psychiatrist, I personally see most "deviency" as normal human phenomena and dislike their labeling) differently or otherwise cease taking that medication as the sum lifelong wear to your teeth/jaw (can cause TMJ) is likely worse both fiscally and health-wise than the momentary benefit that medication brings you. That is my opinion and warning.
 
Last edited:

Ask a Question

Want to reply to this thread or ask your own question?

You'll need to choose a username for the site, which only take a couple of moments. After that, you can post your question and our members will help you out.

Ask a Question

Top